MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5544
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the plastic sheath of the device below the tip slides up and it exposed the metal underneath.They were concerned that the exposed metal would burn the surrounding tissue.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the plastic sheath of the device below the tip slides up and it exposed the metal underneath.They were concerned that the exposed metal would burn the surrounding tissue.Another similar device was opened to complete the procedure.The scrub nurse was able to push the plastic up toward the distal end of the jaws but that was only after the case was completed.It functioned fine for the remainder of the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device sample was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the clear insulation slid up toward the jaws.The investigation found the device failed hipot testing.The investigation identified the root cause of the reported event to be user error.The instruction for use (ifu) states to prevent damage to the flexible insulation proximal to the jaws, confirm the handle is fully closed prior to insertion into and extraction from the cannula.Use the appropriately sized cannula to allow for easy insertion and extraction of the instrument.Failure to do so may impact the integrity of the flexible insulation.Cannulas with hard, non-beveled openings may cause the flexible insulation to retract, which may compromise the insulation.If retraction occurs, the instrument must be discarded.Do not attempt to clean the flexible insulation.Cleaning may damage insulation.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE ADVANCE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7529904
Report Number1717344-2018-00714
Device Sequence Number1452855
Product Code GEI
UDI-Device Identifier10884524002279
UDI-Public10884524002279
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberLF5544
Device Catalogue NumberLF5544
Device Lot Number70600245X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/13/2018
07/10/2018
08/08/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date07/03/2018
07/25/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1